Sorry to hear you are still flaring, I agree it's probably because the doc took you off the 2 meds. My body doesn't like it when we change meds around, increasing is ok but taking away is a nono. My rheumy has tried to take me off Plaq 2x and piroxicam 1x. I had symptoms from chest pain (from joints in the chest and Costo), ear pain, extreme fatigue, etc. So with the that rheumy agreed to go back on them, they weren't hurting me in any way so I went back on them and within days/weeks all the weird symptoms were gone! Do you know why he took you off Mtx & piroxicam? I am on Imuran too and don't think it does a thing for my joint pain but I'm on it for the problems with my gut. The piroxicam, plaq and mtx are all for my joint pain. I sure hope the increase in Imuran and new meds gets things under control for you, if not do not hesitate to call the doctor and ask for something else or to go back on the others, if they were working well for you.
~~Here is some info ~~
Avoid alfalfa seeds and sprouts because they contain the amino acid L-canavanine, which provokes a lupus-like condition in monkeys and possibly humans. (Roberts & Hayashi, 1983)
Avoid the nightshade vegetables (peppers, eggplant, tomatoes, white potatoes). These foods contain a substance called solanine, which can contribute to inflammation and pain.
Get your iron from food sources, not supplements, as taking iron in supplements may contribute to pain, swelling and joint destruction.
Use caution if taking immune enhancing herbs such as garlic, echinacea, Panax ginseng, andrographis and eleutherococcus. These herbs could theoretically increase autoimmunity.
Avoid foods which are high in arachidonic acid such as animal meats, dairy, eggs, peanuts and nori seaweed.
The info above is from the following website www.compassionateacupuncture.com/Systemic__lupus__erythematosus.htm#HERBS%20AND%20FOODS%20TO%20AVOID
It sounds like you have a great supportive family, that's very important! I hope you get through this flare soon and begin to feel better.